Prostate cancer or prostatitis? - Prostate Cancer N...

Prostate Cancer Network
1,913 members910 posts

Prostate cancer or prostatitis?

Hello everyone. I'm hoping for some insight and also hoping to put my mind at ease.

Beginning of February my dad got a gastro flu for a few days and immediately after started getting right testicular pain. He went to the doctor who ordered an ultrasound and everything came back clear. However as the weeks progressed the pain continued and he started getting pain in in his lower back that radiates down his buttocks to what feels like his prostate. He also at times has a weak urine flow. He went to his GP who did a DRE and said it felt normal but inflamed. Did urine test and blood work. Urine test showed a tiny amount of blood so doctor said prostatitis. Put him on 10 days antibiotics but the pain continued. He went back, another DRE normal and he was put on cipro for a month. The pain is not as bad but it is still pretty painful. His pain used to be all day and now it's not so bad for most of the day but in the early evening it starts up. Another follow up and another DRE last week and the doctor said his prostate still feels inflamed so put him on a different antibiotic. As a side note, when the DRE is done, he feels pain when the doctor touches the prostate. He has had a TRUS done of his prostate and nothing abnormal was found. Unfortunately I have googled prostate cancer symtoms and all I can look at is stage 4 mets to the bones causes pain so I am very worried. My dad is 61 and has always been healthy. Thank you.

Side note. I am not sure if a PSA test was done but I know in the fall as part of his yearly routine he had it tested and his GP never mentioned it so in assuming the results were fine

5 Replies
oldestnewest

He has all the symptoms of prostatitis. Unfortunately it is very hard to treat and very often never goes away completely. Antibiotics usually don't do a thing for it. My friend takes a tricyclic antidepressant (Elavil) when he has a flare-up, for which some unknown reason seems to help.

Reply

Good morning ☀️

You can’t put a price on peace of mind. If there is anything I’ve learned throughout this journey with my Dad, it is to be proactive vs reactive (whenever possible)

Reply

Hey Worried89!

Your dad is at risk for adverse reaction to the Cipro. The FDA has in recent years issued much stronger warnings about the fluoroquinolones. I had about the strength of two average men before Cipro and Levaquin were repeatedly prescribed and injected into me for procedures. It isn't just the Achilles tendon that these drugs attack but old, long forgotten injuries to ligaments and tendons are the low hanging fruit that these drugs first affect. My chiropractor has seen this before. Repeated prescriptions and injections caused more old injuries to resurface. Even just getting out of bed caused a back ligament to rip again. I lost both shoulders also as well as some "minor" discomfort to my right hip and triceps. At one point I felt as if I were semi crippled. The quality of my life was severely impacted as well as my ability to earn income and even sleep because of the pain. Patient beware! Some have died from these drugs. A friend of mine lost much of his eyesight when prescribed a fluoroquinolone when these drugs first came out. I had seen him holding onto a railing shaking and in pain. I immediately went and supported. He said his doctor had prescribed a drug to treat a cold he had and that the drug was affecting him. I told him to throw it away! He was never able to drive again. He had been a physically active and strong man. Below some info from the net.

"Unfortunately, many of these eye conditions occur for the same reason that Tendonitis and Aortic Aneurysms occur, because of their predisposition to damage collagen and connective tissue 1. That means that the eye could be permanently damaged from these antibiotics. Additionally, even pets put on Fluoroquinolone drugs can have their vision impacted."

5 Weird Vision Problems You Can Get From Antibiotics ...

fqresearch.org/vision-problems-from-antibiotics

Rocephin and Cefdinir are alternatives without the side effects. I hope your dad is lucky and avoids any adverse reactions especially an "aortic aneurysm.

Did your dad's doctor advise him about the serious side effects that the fluoroquinolones are known for and that the FDA has strengthened it's warnings about the fluoroquinolones?

Currumpaw

Reply

TRUS or TRUS biopsy?

Reply

Since no cancer detected, then you need not to worry too much about it, because modern technology does bring more and more precious check results. By the way, for chronic prostatitis which cannot be cured by antibiotics, now they have natural therapies to treat it, such as herbal treatment of diuretic and anti-inflammatory pills, massage therapy, acupuncture, etc. Just try and maybe one of them works for your father. Good luck.

Reply

You may also like...